I have been taking 250g metronidazole for rosacea for 12

Patient

Q: I have been taking 250g metronidazole for rosacea for 12 days. I have what feels like a muscle twitch along my hairline. Could they be related and should I stop taking the antibiotics? They have been prescribed for 40 days.

Doctor

A:   Thank you for writing to us.

Metronidazole is a antimicrobial and has been given to you to clear the Rosacea. One thing is for certain that you should not stop the medication on your own. Stopping a antimicrobial produces super bugs which need more medication than usual to treat. This happens because the Rosacea will become resistant.

Metronidazole can irritate some of the muscles in the body and cause the twitching sensation that you are feeling. I recommend that you see a Doctor to confirm this. If the side effect is not severe and you are not facing major problems like difficulty in breathing, loss of consciousness, or fever, you should continue the medication.

If any such side effect develops or you develop a rash, please get to the ER as soon as possible. Ensure that you complete all 40 days of Metronidazole. Do not stop at even day 39.

Hope this helps you.

Related Q&A

Q: Hi I have had a red spot I never really paid much attention to under my right eye for probably five years now. And i...

Q: Hi there, I take Tetralysal everyday for Rosacea and have just travelled to Japan, during which the airline lost my c...

Q: What can I do to fix or reverse side effects on my face from overuse of prevex hc?

Q: I have just been diagnosed with mild Rosacea by my dermatologist. He prescribed Metronidazole 0.75% Topical Cream. T...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews